Colorado, 2011High Wind in Colorado, April 3 to 4, 2011
April 3 to 4, 2011 · NWS PUB · 22 events in 22 counties and zones
High winds affected a large portion of southern Colorado. Winds gusted over 80 mph in parts of El Paso County.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds affected a large portion of southern Colorado. Winds gusted over 80 mph in parts of El Paso County. Over 8000 customers lost power for a time in the Colorado Springs area, due mainly to trees and tree branches falling on power lines. Some structures and vehicles were also affected.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 2, 7:06 PM MST, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 2, 7:06 PM MST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT SAT APR 2 2011
.UPDATE...
BASED OFF HI RES DATA AND POOR RH RECOVERY TONIGHT...HAVE KEPT THE
RED FLAG WARNING GOING ALL NIGHT FOR FIRE WEATHER ZONES 221...222
AND 225...GENERALLY TELLER COUNTY...FREMONT COUNTY AND ALL OF THE
SOUTHERN MOUNTAINS.
MTN WAVE WILL SET UP KEEPING IT VERY WINDY THESE
LOCATIONS....ESPECIALLY THE EAST FACING SLOPES. RH RECOVERY WILL
BE POOR AT BEST.
VERY DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TOMORROW. AREA IS
IN EXTREME FIRE DANGER CATEGORY BASED ON THE EXPECTED VERY STRONG
SURFACE WINDS.
STRONG COLD FRONT WILL BLAST THROUGH LATE IN THE DAY TOMORROW
SHIFTING THE WINDS TO NORTHERLY. COULD SEE SOME DECENT SNOW
ACCUMULATIONS ACROSS ALL OF THE S MTNS AND POSSIBLY THE PALMER
DIVIDE AND RATON MESA. \/HODANISH
&&
.PREV DISCUSSION... /ISSUED 358 PM MDT SAT APR 2 2011/
SHORT TERM...
(TONIGHT AND SUNDAY)
..ANOTHER CRITICAL FIRE WEATHER DAY EXPECTED ON SUNDAY...
DEEP LAYER OF DRY AND WARM AIR HAS SPREAD OVER ALL OF SOUTHERN
COLORADO THIS AFTERNOON...WITH EARLY APRIL MAX TEMP RECORDS SMASHED
AT PUEBLO...COLORADO SPRINGS AND ALAMOSA. MIXED LAYER HAS DEEPENED
TO ABOVE 15K FEET OVER THE PLAINS...WITH WIND GUSTS APPROACHING 40
KNOTS AS LEE TROUGH STRENGTHENS. EXPECT WINDS OVER THE PLAINS TO
SLOWLY DIMINISH THIS EVENING AS MIXING SUBSIDES...WHILE HIGHER
EXPOSED TERRAIN REMAINS BREEZY TO WINDY THROUGH MUCH OF THE NIGHT.
STILL APPEARS TO BE A VERY SMALL TIME WINDOW FOR MOUNTAIN WAVE
INDUCED HIGH WINDS OVER EAST MOUNTAIN SLOPES...WITH A SHORT-LIVED
STABLE LAYER DEVELOPING IN THE 06Z-09Z TIME FRAME. HOWEVER...WITH
CROSS-SECTIONS SUGGEST STRENGTHENING FORWARD WIND SHEAR
OVERNIGHT...POTENTIAL FOR DAMAGING WINDS LOOKS ISOLATED AND
BRIEF...SO WILL HOLD OFF ON A HIGH WIND HIGHLIGHT FOR NOW. WILL
STILL BE VERY WINDY...WITH BRUTE FORCE MIXING PRODUCING SOME GUSTS
IN THE 50-60 KNOT RANGE WEST OF I-25.
ON SUNDAY...UPPER TROUGH DIGS TOWARD COLORADO...WITH INCREASING
UPWARD MOTION OVER THE NORTHERN AND WESTERN PORTION OF THE AREA BY
AFTERNOON. SYSTEM LOOKS FAIRLY VIGOROUS...THUS EXTENDED THE SNOW
ADVISORY SOUTHWARD INTO THE HIGHER TERRAIN OF THE SOUTHWEST
MOUNTAINS BEGINNING SUNDAY MORNING. EXPECT MOST OF THE CONTINENTAL
DIVIDE WILL SEE AT LEAST SOME BURSTS OF HEAVIER SNOW BY LATE
AFTERNOON. OVER THE EAST...MODELS IN FAIRLY GOOD AGREEMENT WITH THE
TIMING OF THE COLD FRONT...KEEPING THE BOUNDARY NORTH OF THE PALMER
DIVIDE THROUGH MID-AFTERNOON...THEN PUSHING THE WIND SHIFT QUICKLY
SOUTHWARD TOWARD THE ARKANSAS RIVER TOWARD 00Z. PRECIP WILL FILL IN
RAPIDLY BEHIND THE FRONT...WITH A QUICK CHANGE OVER TO SNOW ALONG
THE PALMER DIVIDE TOWARD 00Z. WINDS AHEAD OF THE FRONT IN THE WARM
SECTOR WILL BE VERY STRONG...WITH DEEP MIXING PRODUCING GUSTS TO 50
MPH OVER MUCH OF THE PLAINS...WITH THE EASTERN MOUNTAINS PUSHING 60
MPH AT TIMES. MAX TEMPS SHOULD BE WARM ONCE AGAIN...GENERALLY WENT
HIGHER THAN WARMEST GUIDANCE NUMBERS.
LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)
..SNOW CON TINING ALONG CONTINENTAL DIVIDE SUNDAY NIGHT...
..BETTER CHANCES FOR MOISTURE SUNDAY NIGHT OVER EASTERN MOUNTAINS
AND NEARBY PLAINS...
SUNDAY NIGHT...THE 12Z MODELS ARE CONTINUING A TREND OF A SLIGHTLY
FURTHER SOUTH TRACK OF THE TROUGH MOVING INTO THE REGION. AS A
RESULT...THE MODELS ARE SHOWING STRONGER NORTHEAST WINDS SUNDAY
NIGHT INTO THE EASTERN MOUNTAINS. THERE IS THE POTENTIAL FOR A
SEVERAL HOUR PERIOD OF MODERATE TO HEAVY SNOW OVER THE EASTERN
MOUNTAINS AS THE COLD AIR DEEPENS AND THE ATMOSPHERE BECOMES LESS
STABLE. KEPT SNOW AMOUNTS BELOW ADVISORY CRITERIA OVERNIGHT. THE
12Z EC IS EVEN FURTHER SOUTH WITH THE SYSTEM...AND SUGGESTS A HEAVIER
SNOWFALL. A QUICK LOOK AT THE 18Z NAM SHOWS MORE SNOW THAN THE
12Z NAM. SNOW IS ALSO LIKELY ALONG THE PALMER DIVIDE WITH AMOUNTS
BELOW ADVISORY CRITERIA. GUSTY NORTH WINDS WILL ACCOMPANY THE SNOW
MAKING FOR POTENTIALLY POOR VISIBILITY. DEPENDING ON HOW QUICKLY
ATMOSPHERE COOLS...SNOW IS ALSO POSSIBILITY ALONG THE SOUTHERN
INTERSTATE 25 CORRIDOR ESPECIALLY LATER IN THE EVENING. MAIN
CONCERN IS HOW RAPIDLY THE AIR COOLS TO BELOW FREEZING WITH THE
POTENTIAL FOR THE ROADS TO BECOME ICY. OVER THE CONTINENTAL
DIVIDE...SNOW WILL CONTINUE OVERNIGHT...AND WILL CONTINUE SNOW
ADVISORIES UNTIL 12Z MONDAY. AM MORE LIKELY TO BELIEVE THE
SOUTHWARD TREND OF MODELS WITH THE SYSTEM THAN WITH PAST SYSTEMS.
MODELS ARE IDENTIFYING A DISTURBANCE MOVING NORTHEAST FROM THE
UPPER LOW SPINNING OFF THE WEST COAST AT 30N. THIS DISTURBANCE
WILL INTENSIFY THE SUBTROPICAL JET AND ALLOW THE SYSTEM TO MOVE
FURTHER SOUTH. AS THE FRONT PASSES EARLY SUNDAY EVENING ON THE
PLAINS...A VERY NOTICEABLE TEMPERATURE CHANGE WILL OCCUR WITH
TEMPERATURES FALLING FROM NEAR 80F DURING THE DAY TO THE 30S BY
THE LATE EVENING.
MONDAY AND TUESDAY...TROUGH MOVES EAST OF THE STATE BY MID
MORNING WITH MOST OF THE PRECIPITATION ENDING DURING THE MORNING.
PRECIPITATION WILL MOST LIKELY LINGER ALONG THE CONTINENTAL DIVIDE
AND THE SOUTHEAST MOUNTAINS. AFTER A CHILLY START...TEMPERATURES
WILL REBOUND. THE AMOUNT OF WARMING WILL DEPEND ON ANY SNOW COVER
AND AMOUNT OF WARMING ALOFT. ON TUESDAY...WARM RIDGE ALOFT WILL BE
OVER THE REGION WITH 700MB TEMPERATURES APPROACHING 8C TO 10C.
FOLLOWED GUIDANCE WITH HIGHS IN THE 70S ON THE PLAINS.
WEDNESDAY AND THURSDAY...A DISTRUABCNE WILL PASS OVER THE REGION
WEDNESDAY NIGHT. THIS MAY BE A TRICKY FORECAST AS THE SURFACE
FRONT WILL BE IN THE VICINITY. MODELS SUGGEST A WEAK UPSLOPE SURGE
ON WEDNESDAY AS WEAK HIGH PRESSURE MOVES INTO WYOMING. A SURFACE
LOW WILL DEVELOP WEDNESDAY NIGHT NEAR EASTERN COLORADO...WITH THE
POTENTIAL FOR PRECIPITATION TO THE NORTH OF THE SURFACE LOW.
CURRENT GRIDS HAVE MOST OF THE PRECIPITATION STAYING TO THE NORTH
OF THE CWA WEDNESDAY AND WEDNESDAY NIGHT...WITH TEMPERATURES
STAYING MILD. BY THURSDAY ...THE SYSTEM MOVES EAST OF THE REGION.
MORE SNOW IS LIKELY ALONG THE CONTINENTAL DIVIDE...ESPECIALLY IN
LAKE AND CHAFFEE COUNTIES. WOULD NOT BE TOO SURPRISED IF SNOWFALL
AMOUNTS REACH ADVISORY CRITERIA.
FRIDAY AND SATURDAY...MODEST PATTERN CHANGE CONTINUES WITH A DEEP
TROUGH DEVELOPING IN THE INTER MOUNTAIN WEST...THEN MOVING TO THE
EAST OR NORTHEAST. MODELS HAVE A SURFACE FRONT NEAR THE CWA WITH
MUCH COOLER AIR TO THE NORTH. KEPT TEMPERATURES ON THE MILD SIDE
AS STILL FOLLOWING TRENDS IN LONG RANGE MODELS TO HAVE SYSTEMS TOO
FAR SOUTH IN DAYS 5 TO 10. WITH THE MODEST PATTERN CHANGE...MODELS
MAY NOT LONGER BE TRENDING TOO FAR SOUTH IN THE EXTENDED...BUT WE
WILL HAVE TO WAIT AND SEE. --PGW--
AVIATION...STRONG SOUTHWEST WINDS GUSTING TO 30-35 KNOTS ARE LIKELY
AT ALL TAF SITES THROUGH 02Z. WINDS WILL GRADUALLY DECOUPLE TOWARD
06Z...THOUGH WITH WINDS ALOFT REMAINING STRONG...WILL MENTION WIND
SHEAR AT BOTH KPUB AND KCOS THROUGH AT LEAST 13Z SUNDAY MORNING.
WEST TO SOUTHWEST WINDS WILL BECOME VERY STRONG ONCE AGAIN
SUNDAY...WITH GUSTS OVER 40 KNOTS LIKELY AT ALL TAF SITES AFTER 17Z.
OVER THE CONTINENTAL DIVIDE...SNOW WILL INCREASE SUNDAY
MORNING...WITH MOST HIGHER TERRAIN ALONG THE DIVIDE OBSCURED AFTER
18Z.
FIRE WEATHER...RED FLAG WARNING VERIFYING AREAWIDE THIS AFTERNOON
WITH WINDS GUSTING IN THE 30-40 MPH RANGE MOST LOCATIONS...WHILE
HUMIDITY HAS TANKED TO BELOW 10 PERCENT OVER ALL BUT THE HIGHEST
MOUNTAINS PEAKS. EXPECT WINDS TO CONTINUE INTO EARLY
EVENING...GRADUALLY DIMINISHING OVER THE PLAINS AFTER SUNSET BUT
REMAINING STRONG OVER THE MOUNTAINS THROUGH THE NIGHT. RELATIVE
HUMIDITY RECOVERY WILL BE VERY POOR...ESPECIALLY OVER THE EASTERN
MOUNTAINS AND I-25 CORRIDOR. ON SUNDAY...WINDS WILL BE STRONG ONCE
AGAIN WITH GUSTS TO 50 MPH OVER THE PLAINS AND 60 MPH OVER THE
MOUNTAINS. HUMIDITY VALUES WILL PLUMMET...WITH VALUES BELOW 10
PERCENT OVER THE PLAINS. A STRONG COLD FRONT WILL SWEEP THROUGH THE
AREA LATE SUNDAY AFTERNOON AND EVENING...WITH WINDS SWITCHING TO THE
NORTH AND HUMIDITY RAPIDLY INCREASING OVER ALL THE AREA BY SUNSET.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 8 PM MDT SUNDAY FOR COZ226>237.
RED FLAG WARNING UNTIL 8 PM MDT SUNDAY FOR COZ221-222-225.
WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 6 AM MDT MONDAY FOR
COZ058-060-066-068.
&&
34/34
Hazardous weather outlook, Apr 2, 5:41 AM MST, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT SAT APR 2 2011
COZ058>089-093>099-031245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT SAT APR 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS...LOW HUMIDITIES...AND THE PERSISTENTLY DRY VEGETATION
WILL COMBINE TO PRODUCE DANGEROUS CONDITIONS FOR FIRE SPREAD TODAY.
WINDS WILL GUST UP TO 30 TO 35 MPH ACROSS THE PLAINS THIS
AFTERNOON...WITH GUSTS UP TO 45 MPH IN AND NEAR THE MOUNTAINS. THIS
WILL LEAD TO EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD
POSSIBLE SHOULD ANY FIRE STARTS OCCUR. ALL OUTSIDE BURNING SHOULD
BE POSTPONED TODAY GIVEN THESE VOLATILE CONDITIONS...AND EXTRA
CAUTION SHOULD BE TAKEN NOT TO START ANY WILD FIRES.
WINDS WILL SUBSIDE FOR MOST AREAS THIS EVENING...BUT WILL REMAIN
LOCALLY GUSTY ALONG THE LOWER EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS...ESPECIALLY AFTER MIDNIGHT. WIND PRONE AREAS NEAR THE
AIR FORCE ACADEMY...AND ALONG THE SOUTHERN INTERSTATE 25 CORRIDOR
BETWEEN COLORADO CITY AND WALSENBURG COULD SEE LOCALIZED GUSTS TO
AROUND 55 TO 60 MPH...WITH GUSTS TO AROUND 70 MPH ACROSS THE HIGHER
ELEVATIONS AFTER MIDNIGHT.
ISOLATED TO SCATTERED SNOW SHOWERS WILL SPREAD INTO THE SOUTHWEST
AND CENTRAL MOUNTAINS TONIGHT. LOCAL ACCUMULATIONS OF AROUND AN
INCH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH
AND MOSQUITO RANGES AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED FOR SUNDAY. HUMIDITY
VALUES WILL DROP BELOW 15 PERCENT AND WINDS WILL BE EXTREMELY
GUSTY. WINDS ARE FORECAST TO INCREASE SUNDAY MORNING WITH THE
STRONGEST WINDS OVER THE EASTERN MOUNTAINS...SPREADING INTO THE
EASTERN PLAINS BY THE AFTERNOON. MOUNTAIN WIND GUSTS OVER 65 MPH
ARE LIKELY...WITH WINDS GUSTING OVER 50 MPH IN MANY AREAS OF THE
PLAINS. THESE EXTREMELY GUSTY WINDS WILL COMBINE WITH CRITICALLY
DRY FUELS AND VERY LOW HUMIDITIES TO PRODUCE THE EXTREME FIRE
WEATHER CONDITIONS. THOSE WITH OUTDOOR BURNING ACTIVITIES ARE
HIGHLY ENCOURAGED TO POSTPONE THOSE ACTIVITIES UNTIL ANOTHER TIME.
THESE CONDITIONS ARE EXPECTED TO PERSIST INTO SUNDAY EVENING
BEFORE A COLD FRONT MOVES SOUTH INTO THE PLAINS BRINGING A RISE TO
HUMIDITY VALUES.
SNOW WILL BE ONGOING ACROSS THE CONTINENTAL DIVIDE SUNDAY MORNING
AND WILL PERSIST INTO MONDAY. SNOW WILL BE MODERATE TO HEAVY AT
TIMES FOR THE CENTRAL MOUNTAINS LATE SUNDAY AFTERNOON INTO MONDAY
MORNING WITH 4 TO 8 INCHES OF ACCUMULATION EXPECTED WITH LOCALLY
HIGHER AMOUNTS ON WEST FACING SLOPES POSSIBLE. LESSER AMOUNTS OF 2
TO 5 INCHES ARE EXPECTED IN THE SAN JUAN AND LA GARITA MOUNTAINS
WITH 2 TO 4 INCHES EXPECTED IN THE HIGHER ELEVATIONS OF THE
EASTERN MOUNTAINS. RAIN AND SNOW WILL BE LIKELY ACROSS THE EASTERN
PLAINS SUNDAY NIGHT INTO MONDAY WITH LOCALIZED AREAS SEEING MINOR
ACCUMULATIONS. SNOW IS FORECAST TO COME TO AN END MONDAY AFTERNOON.
ANOTHER STORM SYSTEM IS FORECAST TO MOVE INTO THE WESTERN STATES
ON WEDNESDAY WITH SEVERAL IMPULSES MOVING ACROSS THE ROCKIES. THIS
WILL SET UP PERIODS OF SNOW FOR THE CONTINENTAL DIVIDE WEDNESDAY
THROUGH FRIDAY. SNOW WILL ALSO BE POSSIBLE OVER THE EASTERN PLAINS
LATE WEDNESDAY INTO THURSDAY AS A STRONGER WAVE MOVES ACROSS THE
ROCKIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE IN AND NEAR THE MOUNTAINS TONIGHT.
31/88
In the hours before
Local storm report, Apr 2, 11:43 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1243 AM MDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM NON-TSTM WND GST 5 NE AIR FORCE ACADEMY 39.03N 104.80W
04/03/2011 M70 MPH EL PASO CO TRAINED SPOTTER
&&
KMOZLEYLocal storm report, Apr 2, 11:58 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1258 AM MDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM NON-TSTM WND GST 5 NE AIR FORCE ACADEMY 39.03N 104.80W
04/03/2011 M73 MPH EL PASO CO TRAINED SPOTTER
&&
KMOZLEYHigh Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- April 3, 12:00 AM MST to 2:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 3, 12:00 AM MST to 2:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- April 3, 12:00 AM MST to 2:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
High Wind, Northwest Fremont County Above 8500 Ft
- When
- April 3, 12:00 AM MST to 2:00 AM MST
- Where
- Northwest Fremont County Above 8500 Ft forecast zone
- Measured
- 66 kt (76 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
High Wind, West / Central Fremont County Below 8500 Ft
- When
- April 3, 12:00 AM MST to 2:00 AM MST
- Where
- West / Central Fremont County Below 8500 Ft forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Between 8500 and 10000 Ft
- When
- April 3, 12:00 AM MST to 3:00 AM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Above 10000 Ft
- When
- April 3, 12:00 AM MST to 3:00 AM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
High Wind, Pikes Peak Above 11000 Ft
- When
- April 3, 12:00 AM MST to 3:00 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- April 3, 12:00 AM MST to 3:00 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- April 3, 12:00 AM MST to 3:00 AM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- April 3, 1:00 AM MST to 3:00 AM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 76 kt (87 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- April 3, 1:00 AM MST to 4:00 AM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Measured
- 68 kt (78 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- April 3, 6:00 AM MST to 9:00 AM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
High Wind, La Junta Vicinity / Otero County
- When
- April 3, 1:00 PM MST to 3:00 PM MST
- Where
- La Junta Vicinity / Otero County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.903, -103.716 (the zone’s center; the record gives no point)
High Wind, Western Kiowa County
- When
- April 3, 1:00 PM MST to 3:00 PM MST
- Where
- Western Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Eastern Kiowa County
- When
- April 3, 1:00 PM MST to 3:00 PM MST
- Where
- Eastern Kiowa County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
High Wind, Eastern Las Animas County
- When
- April 3, 2:00 PM MST to 4:00 PM MST
- Where
- Eastern Las Animas County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
High Wind, Bent County
- When
- April 3, 2:00 PM MST to 4:00 PM MST
- Where
- Bent County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.955, -103.072 (the zone’s center; the record gives no point)
High Wind, Lamar Vicinity / Prowers County
- When
- April 3, 2:00 PM MST to 4:00 PM MST
- Where
- Lamar Vicinity / Prowers County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.955, -102.393 (the zone’s center; the record gives no point)
High Wind, Springfield Vicinity / Baca County
- When
- April 3, 2:00 PM MST to 4:00 PM MST
- Where
- Springfield Vicinity / Baca County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.319, -102.560 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 4, 12:00 AM MST to 2:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
High Wind, Crowley County
- When
- April 4, 1:00 PM MST to 3:00 PM MST
- Where
- Crowley County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.327, -103.785 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 3 to 30, 20112 deaths · 8 events
- Hail and Damaging Winds in Missouri, April 3, 20111 injured · $7.1 million · 3 in hail · 60 events
- Hail and Damaging Winds in Wisconsin, April 3 to 4, 20111 death · 2 injured · $12,000 · 2.75 in hail · 18 events
- Flooding in Minnesota, April 3 to 30, 20111 death · 9 events
- Hail and Damaging Wind in Iowa, April 3, 2011$2.0 million · 3.5 in hail · 54 events
- Strong Wind in Texas, April 3, 20111 death · 1 event
- Strong Wind in Arkansas, April 3 to 4, 2011$1.3 million · 45 events
- Wildfire in Oklahoma, April 3, 2011$3.5 million · 1 event
- Hail and Damaging Winds in Kansas, April 3, 20112.75 in hail · 88 events
- Wildfire and High Wind in Texas, April 3 to 4, 2011$325,000 · 59 kt wind · 4 events
- Hail and Damaging Winds in Kansas, April 3, 2011$133,000 · 1.75 in hail · 19 events
- Hail in Illinois, April 3, 2011$100,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303358, 303360, 303363, 303385, 303386, 303389, 303390, 303392, 303393, 303407, 303394, 303396, 303408, 303420, 303423, 303424, 303422, 303426, 303428, 303429, 303365, 303416.